MAUDE Adverse Event Report: GYRUS ACMI, INC. ROTATING CF RESECTOSCOPE INNER SHEATH

GYRUS ACMI, INC. ROTATING CF RESECTOSCOPE INNER SHEATH
Model Number ERIS-CF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that this rotating cf resectoscope inner sheath was found broken during reprocessing.There was no patient involved in this event.
 
Additional Manufacturer Narrative
The device has been returned to olympus.Initial evaluation revealed a missing beak.No other defects or failures were noted.Additional information is being requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Additional Manufacturer Narrative
H4: the device was manufactured in august 2019.The final manufacturing date was not provided in the dhrs.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported failure was likely due to user mishandling.Ceramic tip facture had been addressed by the olympus.In march 2014, to remediate tip fracture, a design change in material and geometries of the tips has been implemented.The new tip material has been successfully validated for production release.This complaint device has a newly designed tip as it was produced after corrective actions were taken.As a ceramic material is brittle in nature, all ceramic tips are susceptible to fracture even though a more robust re-design has been implemented.Potential damage to distal tip is addressed in the device ifu (instructions for use).The ifu states: "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects." "do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." olympus will continue to monitor field performance for this device.

Brand Name
ROTATING CF RESECTOSCOPE INNER SHEATH
Common Device Name
ROTATING CF RESECTOSCOPE INNER SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC.
93 north pleasant st.
norwalk OH 44857
Manufacturer (Section G)
GYRUS ACMI, INC.
93 north pleasant st.
norwalk OH 44857
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16400702
Report Number1519132-2023-00009
Device Sequence Number5605333
Product Code FAS
UDI-Device Identifier00821925003484
UDI-Public00821925003484
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberERIS-CF25
Device Lot NumberIC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown